Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 28, 2006, 6:40 AM CDT for Tom Green County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2006, 6:40 AM CDT (11:40 UTC)
- Expired
- Aug 28, 2006, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 8 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 8:07 AM CDT | FLASH FLOOD | San Angelo, TX | AT LEAST TWO WATER RESCUES WERE REPORTED ALONG SOUTHWEST BLVD. NUMEROUS CITY STREETS WERE FLOODED DURING MORNING RUSH HOUR. |
| Aug 28, 9:45 AM CDT | FLASH FLOOD | 4 W Wall, TX | LAW ENFORCEMENT REPORTED WATER OVER THE ROAD AT FM 1223 SOUTH OF U.S. HIGHWAY 87. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 281147 FFWSJT TXC451-281445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 640 AM CDT MON AUG 28 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 945 AM CDT * AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CONTINUED HEAVY RAIN OVER CENTRAL TOM GREEN COUNTY INCLUDING SAN ANGELO. AT LEAST THREE INCHES OF RAIN HAS FALLEN OVER THE LAST 24 HOURS. OVER ONE INCH OF RAIN HAS FALLEN IN THE LAST HOUR. THIS HEAVY RAIN IS PRODUCING FLOODING OF ROADS AND SMALL STREAMS IN SAN ANGELO. EXPECT CITY STREETS TO BE FLOODED UP TO THE CURBS. BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG THE RED ARROYO AT THE MCDONALDS ON SOUTHWEST BOULEVARD AND ALONG COLLEGE HILLS BOULEVARD....ALONG SUL ROSS BOULEVARD...ALONG PULLIAM...AND AT THE INTERSECTION OF SPAULDING AND NORTH ARCHER. ADDITIONAL RAINFALL IS EXPECTED TO CONTINUE THROUGH OUT THE DAY. AMOUNTS OF ONE TO THREE INCHES OF ADDITIONAL RAIN ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3114 10066 3117 10020 3157 10026 3147 10067 $$
1 follow-up statement
000 WGUS74 KSJT 281316 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 810 AM CDT MON AUG 28 2006 TXC451-281445- TOM GREEN TX- 810 AM CDT MON AUG 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR CENTRAL TOM GREEN COUNTY... AT 807 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF NUMEROUS STREETS ACROSS SAN ANGELO. AT LEAST TWO WATER RESCUES HAVE BEEN MADE ALONG SOUTHWEST BOULEVARD. ALTHOUGH RAINFALL RATES HAVE WEAKENED...RUNOFF CONTINUES TO CAUSE FLOODING OF STREETS AND LOW LYING AREAS. ADDITIONAL RAIN IS EXPECTED TO MOVE ACROSS THE AREA THIS MORNING...AS MUCH AS TWO TO THREE INCHES IS POSSIBLE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3114 10066 3117 10020 3157 10026 3147 10067 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:21 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 28, 6:21 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 621 AM CDT MON AUG 28 2006 .AVIATION... EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE OVER MUCH OF WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. VFR CONDITIONS WILL DOMINATE MOST OF THE TIME DURING THE NEXT 24 HOURS. HOWEVER...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MAY BRIEFLY CAUSE IFR OR MIFR CONDITIONS...WITH RUNWAY VISUAL RANGES LESS THAN 1 MILE AND CEILINGS AT OR BELOW 400 FEET ABOVE GROUND LEVEL. SURFACE WINDS WILL BE MAINLY LIGHT AND VARIABLE AROUND 5 KNOTS. HOWEVER...OUTFLOW BOUNDARIES MAY PRODUCE TEMPORARY WIND SHIFTS WITH GUSTS NEAR 20 KNOTS. 23/HUBER && .PREV DISCUSSION... (ISSUED 429 AM CDT MON AUG 28 2006) SHORT TERM... AREA WSR 88D CONTINUE TO SHOW A STREAM OF THUNDERSTORM ACTIVITY FROM BASICALLY ALONG AN OZONA TO CROSS PLAINS LINE. THUNDERSTORMS AND SHOWERS CONTINUE ARE BECOMING MORE WIDESPREAD OVER THE NORTHERN BIG COUNTRY AS OUTFLOW FROM LAST NIGHTS CONVECTION OVER THE PANHANDLE PUSHES TOWARDS THE AREA. EXPECT CONVECTION TO BE SIMILAR IN NATURE AS YESTERDAY...MAYBE A FEW ISOLATED STORMS BECOMING SEVERE BUT HEAVY RAINFALL WILL BE THE MAIN THREAT. CLOUD COVER AND PRECIP SHOULD HOLD TEMPS IN THE 80S FOR MOST OF THE REGION EXCEPT FOR PERHAPS THE NW HILL COUNTRY WHERE SUNSHINE WILL BE MORE ABUNDANT. STALLED COLD FRONT STILL REMAINS DRAPED OVER THE NORTHERN PANHANDLE BUT SHOULD BECOME MORE ACTIVE TODAY. WATER VAPOR IMAGERY SHOWS POTENT UPPER LEVEL TROUGH OVER THE CENTRAL PLAINS WITH ANOTHER DISTURBANCE OVER THE CENTRAL ROCKIES ROTATING INTO THE TROUGH. LOOKS LIKE ONCE THIS SHORTWAVE ROUNDS THE TROUGH...SHOULD GET COLD FRONT TO BECOME MORE ACTIVE AND PUSH SOUTH LATER TODAY AND TONIGHT. WRF/NAM IS LESS CERTAIN ON HOW MUCH RAINFALL WILL BE POSSIBLE BUT GFS SHOWS ANOTHER ROUND OF HEAVY RAINFALL POSSIBLE TONIGHT. THE GFS AND TO A LESSER DEGREE THE WRF/NAM SHOWS VERY STRONG CONVERGENCE IN THE LOW LEVELS THAT WILL SUPPORT CONVECTION TONIGHT. THE SHORTWAVE WILL ALSO SHIFT THE RIGHT-REAR QUAD OF A 50-60KT JET STREAK AT 300MB FARTHER TO THE SOUTHEAST. DIVERGENCE ALOFT WITH STRONG CONVERGENCE IN THE LOW LEVELS WILL WORK TOGETHER TO CREATE STRONG LIFT MAINLY FROM 06Z TUE TO 12Z TUE. A FLASH FLOOD WATCH MAY HAVE TO BE CONSIDERED GIVEN HOW MUCH RAINFALL HAS ALREADY FALLEN AND WILL CONTINUE DURING THE DAY. WHILE THE GROUND OVER W CENTRAL TX HAS BEEN VIRTUALLY ABSENT OF ANY MOISTURE FOR THE LAST 2 MONTHS...FIGURE IT COULD HANDLE MORE THAN WE THINK. STILL GIVEN A TROPICAL/MONSOONAL MOISTURE PLUME FROM THE SW AND SFC DEWPOINTS NEAR 70F...STAGE IS SET FOR SIGNIFICANT RAINFALL AMOUNTS TONIGHT INTO TUE MORNING. CONTINUED RAIN CHANCES FOR TUE MAINLY SOUTH OF THE BIG COUNTRY AS THE FRONT CONTINUES TO MAKE PROGRESS TOWARDS S TX. SHORT RANGE MODELS SHOW DRIER AIR FILTERING INTO THE REGION BEHIND THE FRONT...MORE SO THAN IN PREVIOUS RUNS. MAY HAVE SOME SLIGHT CHANCES FOR THE HILL COUNTRY AND EDWARDS PLATEAU ON WED BUT OVERALL...W CENTRAL TX WILL DRY OUT. MAX TEMPS IN THE 80S WILL BE EXPECTED THROUGH WED WITH CLOUD COVER AND RAINFALL. LONG TERM... WED THROUGH FRI GFS/ECMWF SHOW UPPER LEVEL RIDGING BUILDING BACK OVER W TX FROM THE SW. THERE MAY BE SOME SLIGHT ISOLATED SHOWERS AND THUNDERSTORMS DURING THIS TIME IF THE DRIER AIR DOES NOT FILTER INTO THE REGION. WILL HAVE TO WAIT AND SEE ON THAT BUT FOR NOW WILL LEAVE OUT POPS THROUGH FRI. MODELS ARE HAVING A LITTLE TROUBLE WITH THE EVOLUTION OF THE NEXT STRONG UPPER LEVEL TROUGH. THIS TROUGH DIGS THROUGH THE NORTHERN TIER STATES THROUGH FRI WITH IT MAKING PROGRESS TOWARDS THE MIDWEST ON SUNDAY. BOTH MODELS CUT OFF THIS TROUGH FROM THE MAIN JET BUT AT SLIGHTLY DIFFERENT TIMES. GFS IS MORE PROGRESSIVE WITH THIS SYSTEM WITH THE ECMWF SLOWER WITH THE TROUGH. BOTH MODELS SHEAR OUT THE TROUGH WITH A CUTOFF DEVELOPING ON SAT OVER THE CENTRAL PLAINS BUT THEIR POSITIONS ARE OFF DUE TO THE GFS BEING A LITTLE MORE PROGRESSIVE WITH THE TROUGH. A COLD FRONT WITH THIS SYSTEM IS EXPECTED TO PUSH INTO TX ON SATURDAY. PREVIOUS MODEL RUNS HAVE BEEN VERY INCONSISTENT WITH THIS EVOLUTION. STILL...GFS AND NOW THE ECMWF SEEM TO BE ON THE SAME PAGE WITH THEIR 00Z RUNS. WILL CARRY A 20 POP WITH THE FROPA ON SATURDAY ASSUMING THERE IS ENOUGH MOISTURE AND LIFT TO GET THUNDERSTORM ACTIVITY. ALSO TREND TEMPS CLOSER TO GUIDANCE DURING THIS TIME AS WELL. IF THE GFS IS RIGHT...COULD EXPECT SOME PLEASANT CONDITIONS WITH HIGH TEMPS IN THE 80S WHICH WILL BE A MORE THAN WELCOME BREAK FROM THE RECENT 100 DEGREE HEAT. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/HUBER
Hazardous weather outlook, Aug 28, 5:16 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 516 AM CDT MON AUG 28 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 516 AM CDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS AGAIN TODAY AND TONIGHT. THE MAIN THREAT WILL BE FLASH FLOODING...ESPECIALLY TONIGHT AS A SURFACE COLD FRONT PUSHES SOUTH ACROSS WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SURFACE COLD FRONT WILL CONTINUE TO INITIATE SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS BEGINNING TUESDAY THROUGH MID WEEK. FLASH FLOODING WILL CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS THIS AFTERNOON AND EVENING...ESPECIALLY IF HEAVY RAINFALL DEVELOPS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:11 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Aug 28, 7:57 AM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 3 hr |
| Aug 28, 8:53 AM CDT | Flash Flood Warning | SJT | Irion | 6 hr |
| Aug 28, 9:35 AM CDT | Flash Flood Watch | SJT | Brown, Coke, Coleman, Concho, Crockett, Irion and 10 more | 24 hr |
| Aug 28, 9:47 AM CDT | Flash Flood Warning | SJT | Schleicher, Tom Green | 6 hr |
| Aug 28, 10:47 AM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 4 hr |
| Aug 28, 3:02 PM CDT | Flash Flood Warning | SJT | Irion, Schleicher | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.